Any comments/help here please?: Does anyone else... - Thyroid UK

Thyroid UK
109,131 members126,782 posts

Any comments/help here please?

liz1952
liz1952

Does anyone else find that they are 'different' now from before the thyroid issue raised it's ugly head? I get (don't like, but get) the tiredness, weight gain etc but it's 'me' that seems lost now. I used to laugh such a lot, I'd be the first to open a bottle, get people happy, enjoy life...that seems to have disappeared, and I don't know how to get it back. Is this thyroid related...or am I blaming it when it's not at fault?

9 Replies
oldestnewest

The aim of Levothyroxine replacement is to be symptom free. What were your latest blood test results? Could you be undermedicated or lacking in vitamins or minerals?

If you have symptoms then something is out of sync. If you post results with lab ranges people here can help.

liz1952
liz1952
in reply to Nanaedake

My GP offers little support, my last blood test was done privately in October so I am unsure of how relevant it is now? Everyone was very helpful when I posted those results, I guess I should get them done again? GP's bloods were TSH only....Thank you for your response, I'm really grateful x

shaws
shawsAdministrator

It sounds as if you may not yet be on an optimum dose. The aim (if on levo) is a TSH of 1 or lower with a FT4 and FT3 in the upper part of the range. If the Frees are not optimum you wont feel so good. These are rarely tested.

hormonerestoration.com/

hormonerestoration.com/Thyr...

liz1952
liz1952
in reply to shaws

Thank you shaws. I was on T4 (100 mcg) and T3 (20mcg) but a new Endo took me off it - it was going to give me heart damage......hmmmm - and my GP will not/cannot do anything about that. My results then said my TSH level was 0.5 so the T4 was reduced to 75mcg, my GP also refuses to change this. I have sourced T3 from Cyprus, but it was 25mcg and I think perhaps it was too high a dose on 75mcg T4? So I halve it. I take Magnesium, Selenium and a high dose Vitamin D. I'm wondering if CBD oil may help?

shaws
shawsAdministrator
in reply to liz1952

You'd never expect experts to tell 'Tall Stories' about life-giving hormones to scare us off. Probably half is fine at first but after two weeks assess your symptoms and you can add another 1/4 to the half. Always check pulse/temp when adjusting dose and if either goes too high drop back to previous dose. If doctors adjust our dose according to the TSH instead of symptoms - they are not informed doctors

liz1952
liz1952
in reply to shaws

Thank you, I'm definitley gong to give that a try.....so grateful shaws x

shaws
shawsAdministrator
in reply to liz1952

The aim is very small increases every 2 weeks till symptom-free.

You’re not the only one Liz I feel the same. I’m a shadow of my former self.

Let’s hope with time we will recover 🤞

Thank you Missimal....I so hope so too...and for you xxx

You may also like...